MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION REBEL; STENT, CORONARY

BOSTON SCIENTIFIC CORPORATION REBEL; STENT, CORONARY
Model Number 10275
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Foreign Body In Patient (2687); Device Embedded In Tissue or Plaque (3165); No Code Available (3191)
Date of Event 10/23/2020
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a shaft break, unretrieved device fragments, and surgical intervention occurred.During a peripheral case, a 28mm x 4.00mm rebel stent balloon expandable was used for treatment, but the stent became stuck in the artery.The stent stripped off the device, the shaft was separated, and was left inside the patient.The patient was sent to surgery for the unretrieved device fragment.The procedure was completed and no additional patient complications were reported in relation to this event.
 
Event or Problem Description
It was reported that a shaft break, unretrieved device fragments, and surgical intervention occurred.During a peripheral case, a 28mm x 4.00mm rebel stent balloon expandable was used for treatment, but the stent became stuck in the artery.The stent stripped off the device, the shaft was separated, and as left inside the patient.The patient was sent to surgery for the unretrieved device fragment.The procedure was completed and no additional patient complications were reported in relation to this event.It was later reported that the target lesion was located in superficial femoral artery (sfa) and over the arch.It was noted that the reason for the event was likely due to calcifications in the vessel and the angle of the purchase in the arch.The event likely occurred while advancing the device and became stuck.It was additionally noted that while pulling back the wire, it likely bent over at the end of the deployment catheter and then rubbed on the edge of a calcification.The detached portion was surgically removed from the patient.A cut down was done in the operating room (or) under anesthesia, the wire section was removed, and the patient was closed up.No additional patient complications were reported in relation to this event.It was later reported that the patient presented as an outpatient, scheduled as an arteriogram with runoff.Following the image evaluation, and consultation with the ordering physician, it was determined that a stent would be placed at a stenosis proximal of the level of the knee.While advancing the stent over through a sheath, a point was reached to where the stent would not advance freely.While retracting the stent delivery system, the entire delivery system detached from the catheter.The wire with the stent fractured, leaving behind an approximately six inch section of wire and tent.Attempts to retrieve the stent delivery system were unsuccessful.The provider called the vascular surgeon on call and discussed and the patient was planned for surgical removal of the remaining piece.The patient went to the operating room and had a cut down done and the wire and stent were retrieved intact without problems.No additional patient complications were reported in relation to this event.
 
Additional Manufacturer Narrative
Device evaluated by mfr: the returned product consisted of a rebel bms balloon catheter.The shaft, hypotube, tip and balloon were microscopically and visually examined.There were numerous kinks.There was a complete separation at 103.6cm distal of the strain relief.There was blood in the guidewire lumen.The balloon was tightly folded.The stent was in place and there was no damage to the stent.Inspection of the remainder of the device presented no other damage or irregularities.Product analysis confirmed the reported broken shaft as the hypotube was separated.
 
Event or Problem Description
It was reported that a shaft break, unretrieved device fragments, and surgical intervention occurred.During a peripheral case, a 28mm x 4.00mm rebel stent balloon expandable was used for treatment, but the stent became stuck in the artery.The stent stripped off the device, the shaft was separated, and as left inside the patient.The patient was sent to surgery for the unretrieved device fragment.The procedure was completed and no additional patient complications were reported in relation to this event.It was later reported that the target lesion was located in superficial femoral artery (sfa) and over the arch.It was noted that the reason for the event was likely due to calcifications in the vessel and the angle of the purchase in the arch.The event likely occurred while advancing the device and became stuck.It was additionally noted that while pulling back the wire, it likely bent over at the end of the deployment catheter and then rubbed on the edge of a calcification.The detached portion was surgically removed from the patient.A cut down was done in the operating room (or) under anesthesia, the wire section was removed, and the patient was closed up.No additional patient complications were reported in relation to this event.It was later reported that the patient presented as an outpatient, scheduled as an arteriogram with runoff.Following the image evaluation, and consultation with the ordering physician, it was determined that a stent would be placed a stenosis proximal of the level of the knee.While advancing the stent over through a sheath, a point was reached to where the stent would not advance freely.While retracting the stent delivery system, the entire delivery system detached from the catheter.The wire with the stent fractured, leaving behind an approximately six inch section of wire and tent.Attempt to retrieve the stent delivery system were unsuccessful.The provider called the vascular surgeon on call and discussed and patient was planned for surgical removal of the remaining piece.Patient went to operating room and had a cut down done and wire and stent were retrieved intact without problems.No additional patient complications were reported in relation to this event.

Brand Name
REBEL
Common Device Name
STENT, CORONARY
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key10852480
Report Number2134265-2020-15911
Device Sequence Number2420008
Product Code MAF
UDI-Device Identifier08714729844013
UDI-Public08714729844013
Combination Product (Y/N)N
Initial Reporter StateWY
Initial Reporter CountryUS
PMA/510(K) Number
P130030
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/04/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/24/2022
Device Model Number10275
Device Catalogue Number10275
Device Lot Number0023692069
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/13/2020
Initial Date Received by Manufacturer 10/23/2020
Supplement Date Received by Manufacturer11/18/2020
01/14/2021
Initial Report FDA Received Date11/17/2020
Supplement Report FDA Received Date12/04/2020
02/04/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age76 YR